Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey,

so I finally bit the bullet and went to see the doctor about my depression. She prescribed me fluoxetine, or prozac as it's more commonly called, but I'm nervous about starting to take it. Is it likely to cause my acne to get worse? That's my main hangup. I asked her about the side-effects, but the only one she really spoke about was getting restless/fidgety, but that usually this wore off within a few days?

I'd really appreciate some advice from people who've taken the drug before.

Thanks for your help.

Share this post


Link to post
Share on other sites

I've taken it before...at two separate times in my life. Once for years, and once for a month or so. It never affected my acne. I really don't see how it could but I guess you never know! Hope this helps.

Share this post


Link to post
Share on other sites

It never affected my acne, but it sure did help the major depression. I hope the fluoxetine works as well for you as it did for me. I did end up no longer responding to it, but the next med I tried worked fine so I was lucky. Sometimes it takes a while of trial and error to determine the right anti-depressant for each person. Depression's much like acne in that not all meds work the same for everyone.

I sure do hope that you experience a normal you soon! :)

Share this post


Link to post
Share on other sites

I've been using it for a few years. Nope, it doesn't cause acne for me. I like it a lot, too. I take it for bipolar depression, but it helped with some (sub-clinical) social anxiety on the side. :) It makes me sleepy, but it makes most people more wired than sleepy. That's my only side-effect from it.

Share this post


Link to post
Share on other sites

Cool. That puts my mind at rest a bit. Four days in and nothing much has happened I don't think, it'll probably take a couple of weeks to kick in.

The only thing I have noticed is really bad chest pain today, and a similar thing on saturday although not as bad. It feels like something's lodged in my gullet. It's like 10 hours now since I took the pill and the feeling's still there, but getting a bit better. Maybe I didn't take enough water with it or something. It's not like I'm not used to taking pills though. Hmm i'll see what happens tomorrow.

Thanks for your help people :)

Share this post


Link to post
Share on other sites

Sometimes I get that with taking pills. I don't know if you already did, but try to eat something right after and see if it helps. Crackers or pretzels and milk seem to work the best for me, but pretty much anything works, too.

Also, I take my pills a little differently, and I think it helps. Example: Eat some of your crackers. Gulp down some milk. Then hold a good mouthful of milk in your mouth. Use your tongue to hold back the milk and really quickly pop the pill in. Swallow. Drink some more milk. Eat some more crackers. When I do this, I don't feel or taste the pill, and it doesn't get stuck in my throat, either. (Before you think I've put way too much thought into this, note I currently take 9 pills per day and have taken more on occasion.)

It took me about 8 weeks to feel Prozac kick in. And 8 weeks to feel each dose increase. It's worth it, though.

Share this post


Link to post
Share on other sites

Addie's description of how to take the pill's a good one. The small amount of food and milk/water helps the esophagus do its proper contractions to get that tiny little pill down. The food helps it go, too.

A bit of food and water will get rid of the 'pill stuck in throat or chest' feeling.

Share this post


Link to post
Share on other sites
 

I've read a lot on these forums saying that Prozac caused some people acne...

however I've also read a lot saying that Prozac lowers testosterone. High testosterone causes acne. So wouldn't Prozac help with that?

also, stress and anxiety cause acne...so wouldn't Prozac help?

 

Share this post


Link to post
Share on other sites

Antidepressants doesnt cause acne . The stress and increased anxiety/depression while starting the medication can worsen your acne. People tend to blame the med  but its not pills related . Im actualy taking Pristiq and my acne became worse at the begining due to the increased anxiety but 6 weeks later im more calm and relaxed and my face is clearing by itself, (sorry for my english , not my language). 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×